MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; QEW
Catalog Number CAT3
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery using an indigo system cat3 aspiration catheter (cat3) and a non-penumbra sheath.During the procedure, the physician advanced the cat3 through the sheath and placed it in the target location using right femoral artery access.Upon retracting the cat3, after aspirating clot from the target vessel, the physician noticed under fluoroscopy that the cat3 was fractured at the distal end.The fractured segment of the cat3 was retrieved by using a 2mm balloon catheter and fully removed from the patient.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat3 confirmed that the catheter was fractured.This type of damage typically occurs if the cat3 is retracted against resistance.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed ovalization on the distal fractured segment and exposed support coil winds.This damage was incidental to the reported complaint.The ovalization may have occurred during packaging of the device for return to penumbra.The support coil winds were likely exposed due to the fracture on the catheter shaft.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19639886
Report Number3005168196-2024-00233
Device Sequence Number8673000
Product Code QEW
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Catalogue NumberCAT3
Device Lot NumberF108901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Date Report Sent to FDA01/01/2005